Amoxicillin Side Effects Rash in Toddlers

Posted on Sep 14 2013 - 3:27am by Emma
Weight Loss

Amoxicillin Side Effects Rash in ToddlersAmoxicillin is a medicine that is prescribed to treat bacterial infections as it can fight against bacteria. It can treat bronchitis, sinusitis and pneumonia. Various infections like, respiratory infections, urinary infections, ear infections and skin infections which are caused by bacteria can also be treated by it.

Taking amoxicillin may produce some side effects.

Amoxicillin has one of the side effects as rash in toddlers.

Amoxicillin and rash

Toddlers who have been prescribed this medicine may get rashes as a side effect of taking amoxicillin. The rashes that appear are generally dark pink or red in color. The rashes may not develop as an allergic reaction but as a side effect. Generally if the rash is non-allergic then it will not be itchy. If the rash develops as an allergic reaction then it will be itchy. The rashes may appear on different areas of the body like, chest, arms, legs and abdomen. It may also appear on the face. However, the rashes, if they are a side effect of taking amoxicillin generally disappear with time.

Allergic reactions may also be produced as a result of taking amoxicillin. Urticaria may be produced in which, rashes which are red and itchy appear. It is also known as hives.

In addition to amoxicillin causing side effects as rash in toddlers, it may also produce side effects like, stomach pain, nausea, sleeplessness, vomiting, diarrhea, sore throat and fever. It may also cause thrush, which is an infection caused by yeast. The skin and the white part of the eyes may become yellowish in color as a side effect.

If your child has been prescribed amoxicillin, then you should tell the doctor if your child is allergic to any medication. You should also inform the doctor if your child has suffered from any heart diseases, liver diseases or kidney diseases. Moreover, the doctor should also be informed if the child is taking any other medication.

If the rashes do not disappear with time or if the rashes are itchy and allergic then the help of the doctor should be taken. However, do not stop giving amoxicillin without talking to the doctor.